MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL, FLEXIBLE, CANNULATED, 7.5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DRILL, FLEXIBLE, CANNULATED, 7.5MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72203163
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ligamentoplasty the 7.5mm clancy flexible drill cracked.It took about 50 minutes to remove the piece from the patient.
 
Additional Manufacturer Narrative
One (b)(4) flexible 7.5mm cannulated drill reported on.This is a three year old reusable instrument.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were not possible without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1.Condition the driver¿s bit or chuck.2.Use of reverse rotation.3.Inadvertent torque, pressure, leverage and bending.4.Getting entangled up with other instruments or devices.5.Debris such as bone chips caught in the bit or chuck.6.Unexpected bone density/condition.Never use the drill in reverse rotation.Only use the drill in forward rotation.Using the drill in reverse rotation may result in patient injury and/or failure of the instrument.This is a limited reuse device based upon the sharpness of the drill tip.As with any surgical instrument, careful attention must be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.Do not use these instruments as levers for manipulating hard tissue or bone.Excessive force should not be applied to the instrument when manipulating soft tissue, bone, or hard objects.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges.Final product met specifications upon release to distribution.No further investigation is warranted at this time.

Brand Name
DRILL, FLEXIBLE, CANNULATED, 7.5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8153144
Report Number1219602-2018-01729
Device Sequence Number13876606
Product Code NBH
UDI-Device Identifier03596010654564
UDI-Public03596010654564
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203163
Device Lot Number50616864
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1